Can prolonged use of nicotine lozenges cause stomach ulcers or does the nicotine aggravate ulcers?

Question is Closed Report Mark as Favorite

Answers (1)

7 Sep 2009

This is from the FDA Nicotine monograph on side-effects:

"Gastrointestinal side effects have included nausea, dry mouth, dyspepsia, and diarrhea with the patch and gum formulations in approximately 6% of patients. Use of nicotine gum may also cause hiccups, flatulence, increased salivation, stomatitis, tooth disorder, glossitis, and unpleasant taste. The use of nicotine has been shown to decrease lower esophageal sphincter pressure. Heartburn has been associated with nicotine lozenges in 5% to 5.8% of patients."

Yes, the Nicotine lozenges could be aggravating a stomach ulcer. You should discuss your symptoms with your doctor.
For a full and accurate list of Nicotine side-effects see: http://www.drugs.com/sfx/nicotine-side-effects.html

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Stomach Ulcer - Does anyone have a non-healing ulcer? Are there any suggestions of what to try?

I have been dealing with these ulcers for 3 years now. I have had numerous blood transfusions b/c of them. Proton Pump Inhibitors are not working and ...

1 answer 14 Oct 2010

I have IBS and I am lactose intolerant and now have stomach ulcers. I was prescribed dexilant which?

... is for acid reflux. I'm a bit confused on what medication the doctor decided to prescribe for me and not sure how to eat for ulcers. There ...

1 answer 14 Oct 2011

Interaction if you have stomach ulcers? use of plavix?

i am prescribed plavix by my cardioligist, just found out i have stomach ulcers, should i use plavix?

0 answers 18 Jul 2013

Bleeding Disorder - What is a safest blood thinner to take when you have stomach ulcers ??

I have two heart stents and have been taking plavix for 5 years to prevent stents from blocking. Have had three hospitalization due to bleeding from ...

2 answers 14 Aug 2014